Illinois, 2005

Flash Flood in Illinois, April 12, 2005

April 12, 2005 · NWS LSX · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 12, 2:45 PM CST, 3 hours 39 minutes earlier.

Area forecast discussion, Apr 12, 2:45 PM CST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
345 PM CDT TUE APR 12 2005

.DISCUSSION...
CNVTN FIRED JUST ABT ON SCHD ACR IL ARND MIDDAY...WHERE ZN OF POOLED
SFC DWPTS NR AND JUST E OF SFC FNT JUXTAPOSED WITH COLD MID LVL
TEMPS TO PRODUCE SBCAPES NR 1000 J/KG.  LO TOPPED CNVTN HAS PRODUCED
LOTS OF SML HAIL...BUT SO FAR LARGE HAIL REPORTS HV BEEN SPOTTY.  WE
ALSO HAD NMRS REPORTS OF FUNNEL CLDS WITH THE INITIAL ECHO
DVLPMT...BUT ONLY ONE REPORT OF A BRIEF TOUCHDOWN WITH A MATURE
STORM.

OVRALL...THE EWD DRIFT OF THE UPR LO AND LOSS OF DAYTIME HTG SHUD
CAUSE POPS TO SLOWLY DROP OVRNGT.   THIS AFTNS TSTM THRT ALG/E OF A
IRK-FAM LN SHUD WKN DURG THE EVE AS LWR LVLS STBLZ. W OF THIS
LN...SHWRS ARE PSBL...BUT INSTABILITY LKS TOO WK FOR MUCH OF A
THUNDER THRT.

SUCCESSIVE MDL RUNS HV BEEN FAIRLY CONSISTENT AND INSISTENT ON
PROGGING MUCH DRIER AIR INTO REGION FROM N TO S ON WED/WED EVE IN
WAKE OF THIS SLO MOVG SYS.  FOLLOWED LEAD OF MID SHIFT ON THIS AND
KEPT SM LO POPS FOR THE MRNG HRS...MNLY IN THE S AREAS NR THE MID
LVL SHEAR AXIS.  THE STRENGTH OF THE DRYING AND SUBSIDENCE SHUD ALSO
CLR SKIES DURING THE DAY...SPCLY ALG-N OF I-70 CORRIDOR.

COLDER AIR DROPPING INTO REGION IN THE WAKE OF THIS SYS WL HOLD
TEMPS AOB NORMAL THRU THU.

FRI THRU ERY NXT WK SHUD BE MNLY DRY WITH A WRMG TREND...AS MDLS
BUILD RDG FROM S PLAINS INTO UPR GTLKS REGION.  DID CONT LO POPS IN
THE SAT NGT/SUN TIME FRAME OVR NW SECTIONS OF FA AS A BIT OF SHTWV
ENERGY MAY BRUSH THIS AREA.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

TRUETT
Hazardous weather outlook, Apr 12, 3:23 PM CST, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
423 PM CDT TUE APR 12 2005

ILZ058>060-064-065-069-070-074-079-095>101-131100-
ADAMS IL-BOND IL-BROWN-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-
JERSEY IL-MACOUPIN IL-MADISON IL-MARION IL-MONTGOMERY IL-PIKE IL-
RANDOLPH IL-ST CLAIR IL-WASHINGTON IL-
423 PM CDT TUE APR 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF WEST CENTRAL AND
SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT ACROSS WEST
CENTRAL AND SOUTHWEST ILLINOIS. A FEW OF THESE STORMS MAY PRODUCE
LARGE HAIL...GUSTY WINDS AND DANGEROUS LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED EARLY THIS EVENING. PRECIPITATION
REPORTS FROM SPOTTERS ARE ALWAYS WELCOME.

ILZ102-MOZ018-019-026-027-034>036-041-042-047>052-059>065-072>075-
084-085-099-131100-
AUDRAIN-BOONE-CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON-
JEFFERSON-KNOX-LEWIS-LINCOLN-MADISON-MARION-MONITEAU-MONROE-
MONROE IL-MONTGOMERY-OSAGE-PIKE-RALLS-REYNOLDS-SHELBY-ST CHARLES-
ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-WASHINGTON-
423 PM CDT TUE APR 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MISSOURI.

.DAY ONE...TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH
THE EVENING HOURS. EXPECT PEA SIZED HAIL AND BRIEF HEAVY
RAIN WITH SOME OF THE STORMS. HOWEVER...NO HAZARDOUS WEATHER IS
EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT.

BECHTOLD/BYRD

In the hours before

Local storm report, Apr 12, 1:14 PM CST, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
214 PM CDT TUE APR 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0156 PM     HAIL             GIRARD                  39.45N 89.78W
04/12/2005  0.88 INCH        MACOUPIN           IL   TRAINED SPOTTER

0207 PM     TORNADO          WAGGONER                39.38N 89.65W
04/12/2005                   MONTGOMERY         IL   PUBLIC

            BRIEF TOUCHDOWN NEAR I-55 AT COLDFIELD REST AREA.

&&

STRUETT
Local storm report, Apr 12, 1:44 PM CST, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
244 PM CDT TUE APR 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0137 PM     HAIL             5 SW BREESE             38.56N 89.59W
04/12/2005  0.75 INCH        CLINTON            IL   TRAINED SPOTTER

&&

STRUETT
Special weather statement, Apr 12, 6:00 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
700 PM CDT TUE APR 12 2005

ILZ058>060-064-065-069-070-074-079-095>101-130005-
ADAMS IL-BOND IL-BROWN-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-
JERSEY IL-MACOUPIN IL-MADISON IL-MARION IL-MONTGOMERY IL-PIKE IL-
RANDOLPH IL-ST CLAIR IL-WASHINGTON IL-
700 PM CDT TUE APR 12 2005

...SEVERE THUNDERSTORM WATCH 156 HAS EXPIRED...

THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS SOUTHERN ILLINOIS THIS
EVENING...ALTHOUGH NO ORGANIZED SEVERE WEATHER IS EXPECTED FOR THE
REMAINDER OF THE EVENING AND OVERNIGHT.

CVKING

The radar

The St Louis radar (KLSX), 64 km away, was scanning. The volume nearest the first event began at 00:25 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, St. Clair

When
April 12, 6:24 PM CST to 10:15 PM CST
Where
St. Clair County, 1 mi W of Floraville
Reported by
AMATEUR RADIO
Coordinates
38.383, -90.067

Very heavy rain fell in a short amount of time over St. Clair County. This caused Kopp Creek, west of Floraville, to rise out of its banks for a time.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443820.